Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Red spots on penis, balanitis, blood, urine and STD reports normal

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
Red Spots On The Crown of Penis
I have had this problem for the past 10 months or so. I have noticed a very small red, almost purple at times, spot on the right side of the crown of my penis. I didn't know what to do with it, so I tried washing it off hard I ended up irritating other parts of the crown of the penis. I decided to ignore these spots for a week but nothing changed. I went to my GP and he examined the irritation and ruled it as Balanitis. He gave me some antifungal cream. I tried using that for about a week or two and nothing changed at all, I went back to the GP and he gave me a steroid cream this time to use with the antifungal cream and that only made the irritation stand out more and it got more irritated. I ended up changing my GP and I went to another one and he decided that the steroid cream was not strong enough and went and gave me a stronger cream (obviously that didn't work and made things worst). at that point i got a Blood and Urine, complete STD check up (Herpes,Syphilis,HIV..etc) it came back all negative. I finally had to book an appointment with a dermatologist he examined the irritated area throughly and he came with the conclusion that the red spots are an excess of follow of blood to these areas (he started laughing awkwardly and asked me to ignore it) he also mentioned that he never saw that before. which kept me concerned. I wish I could add pictures for you to be better able to assess this. I live in Australia and as you can see the doctors here have made several false assumptions that made my situation worst and I am really in need of a second dermatologist opinion.

also there is not itching or pain or any other symptoms than the physical appearance.
Posted Sat, 21 Apr 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 25 minutes later

Thanks for posting your query.

I can understand your agony for not finding a correct diagnosis for your problem.

The condition which you explained on the crown of your penis might be nothing else but a blood vessel.
It can come up anytime and go anytime on its own.
Due to the thin skin, blood vessels in mucosal area can become prominent enough to be a cause of concern but then they are just of cosmetic concern.
As pointed by you, the lesion has no symptoms as itching or pain. Further, the application of steroid creams to the area makes the skin thinner and hence the lesion becomes more prominent.
I would just ask you to apply any good moisturiser and nothing else and don't try any other medication for the same.
The lesion might just fade away or stay for long before disappearing or changing its position or look.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor